MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number WA90004W
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that when using an argon plasma coagulation unit ¿apu-300¿, it stopped working during a colonoscopy.The user tried to troubleshoot the issue by rebooting the scope but was unsuccessful.The procedure was cancelled.There was no patient harm associated with the event.This event will be reassessed should additional information be provided.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer's contact information and facility registration number.The facility registration number is 3003724334.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the investigation, the subject device was not returned for evaluation; therefore, a root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
ARGON PLASMA COAGULATION UNIT "APU-300"
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18422919
Report Number9610773-2023-03800
Device Sequence Number8114288
Product Code GEI
UDI-Device Identifier04042761083560
UDI-Public04042761083560
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA90004W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/10/2024
08/28/2024
Initial Report FDA Received Date12/31/2023
Supplement Report FDA Received Date07/10/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown